Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On the convergence of collocation methods for boundary integral equations on polygons


Authors: Martin Costabel and Ernst P. Stephan
Journal: Math. Comp. 49 (1987), 461-478
MSC: Primary 65R20; Secondary 65D07, 65N35
MathSciNet review: 906182
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The integral equations encountered in boundary element methods are frequently solved numerically using collocation with spline trial functions. Convergence proofs and error estimates for these approximation methods have been only available in the following cases: Fredholm integral equations of the second kind [4], [7], one-dimensional pseudodifferential equations and singular integral equations with piecewise smooth coefficients on smooth curves [2], [3], [17], [26]--[29], and some special results on the classical Neumann integral equation of potential theory for polygonal plane domains [5], [8], [9]. Here we give convergence proofs for collocation with piecewise linear trial functions for Neumann's integral equation and Symm's integral equation on plane curves with corners. We derive asymptotic error estimates in Sobolev norms and analyze the effect of graded meshes.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65R20, 65D07, 65N35

Retrieve articles in all journals with MSC: 65R20, 65D07, 65N35


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1987-0906182-9
PII: S 0025-5718(1987)0906182-9
Article copyright: © Copyright 1987 American Mathematical Society